Australian woman dies from taking ‘the Pill’

.- The death of an Australian woman is being blamed on her use of oral contraceptives, which were recommended as part of her acne treatment.

Adelaide Now reports that the 24-year old woman, Tanya Hayes died earlier this week from a pulmonary embolism, blood clotting in her lungs.

Hayes had been taking Yasmin for four months, an oral contraceptive recommended for patients using the acne medication, Accutane.

After having ignored the contraceptive’s symptoms, including “breathlessness” and “a nasty, hard cough,” she collapsed outside of a Ferntree Gully restaurant and was rushed to Angliss Hospital where she died five hours later.

Associate Professor Graeme Thomson, Angliss Hospital’s director of emergency medicine, explained to Adelaide Now that Tanya's death was "caused by blood clotting caused by factors related to taking the oral contraceptive pill.”

The fine print in the packaging of Yasmin states that “breathlessness” is a “very rare…very serious side effect.”

Hayes mother, Genevieve noted, "If we had read the Pill's directions more carefully . . . maybe we would still have Tanya here.”

"My daughter wasn't a vain person, but she'd had acne for 13 years and just wanted to clear it up."

Oral contraception was recommended to Hayes in addition to her acne medication.  According to Dr. Stephen Shumack, secretary of the Australian College of Dermatologists, women on Accutane have an “extremely high risk of having a baby that is severely deformed" if they become pregnant.

Fox News is also reporting that Bayer, the manufacturer of Yasmin, said Hayes' death was being "investigated as a priority.”


Follow us:

Recent activity:

Check out Catholic News Agency Polls on LockerDome on LockerDome